Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter Open Access December 23, 2014

New SOR-like methods for solving the Sylvester equation

  • Jakub Kierzkowski EMAIL logo
From the journal Open Mathematics

Abstract

We present new iterative methods for solving the Sylvester equation belonging to the class of SOR-like methods, based on the SOR (Successive Over-Relaxation) method for solving linear systems. We discuss convergence characteristics of the methods. Numerical experimentation results are included, illustrating the theoretical results and some other noteworthy properties of the Methods.

References

[1] Bartels, R.H., Stewart G.W., Algorithm 432: the solution of the matrix equation AX - BX D C, Communications of the ACM, 1972, 15(9), 820-826 10.1145/361573.361582Search in Google Scholar

[2] Beineke, L.W., Wilson, R.J. (Eds.), Topics in Algebraic Graph Theory, Encyclopedia Math. Appl., Cambridge University Press, 102, Cambridge University Press, 2005 Search in Google Scholar

[3] Datta, B., Numerical Methods for Linear Control Systems, Elsevier Science, 2004 Search in Google Scholar

[4] Golub G.H., Nash S., Van Loan C., Hessenberg–Schur method for the problem AX + C XB = C, IEEE Trans. Automat. Control, 1979, AC-24(6), 909-913 10.1109/TAC.1979.1102170Search in Google Scholar

[5] Hu D.Y., Reichel L., Krylov-subspace methods for the Sylvester equation, Linear Algebra Appl., 1992, 172, 283-313 10.1016/0024-3795(92)90031-5Search in Google Scholar

[6] Lancaster, P., Tismenetsky, M., The theory of matrices: with applications, 2nd ed., Academic Press, Orlando, 1985 Search in Google Scholar

[7] Roth W.E., The equations AX - YB = C and AX - XB = C in matrices, Proc. Amer. Math. Soc., 1952, 3(3), 392-396 10.1090/S0002-9939-1952-0047598-3Search in Google Scholar

[8] Simoncini, V., On the numerical solution of AX - XB = C, BIT, 1996, 36(4), 814-830 10.1007/BF01733793Search in Google Scholar

[9] Starke G., Niethammer W., SOR for AX - XB = C, Linear Algebra Appl., 1991, 154/156, 355-375 10.1016/0024-3795(91)90384-9Search in Google Scholar

[10] Woźnicki, Z.I., Solving linear systems: an analysis of matrix prefactorization iterative methods, Matrix Editions, 2009 Search in Google Scholar

Received: 2013-12-7
Accepted: 2014-12-6
Published Online: 2014-12-23

© 2015 Jakub Kierzkowski

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Downloaded on 28.2.2024 from https://www.degruyter.com/document/doi/10.1515/math-2015-0017/html
Scroll to top button